What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 1:47 PM MST, 2 hours 11 minutes earlier. Its key messages:
- Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected.
- Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal.
- Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week.
Area forecast discussion, Jun 13, 1:47 PM MST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
247 PM MDT Fri Jun 13 2025
.KEY MESSAGES...
- Thunderstorm threat continues through the weekend, with a
daily risk of strong to severe activity expected.
- Temperatures notably above average this weekend with highs 5
to 10 degrees warmer than normal.
- Strong to severe thunderstorms continue into next week with a
quick cool-off to bring us back to near normal before heating
back to well above normal late next week.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 128 PM MDT Fri Jun 13 2025
Storms are already firing across the region in a favorable
environment for strong to severe activity. Current mesoanalysis
shows surface CAPE east of the I-25 corridor in the 2000-4000
J/kg range, and low-level lapse rates between 7-10 C/km. High
resolution guidance indicates we should see the ongoing storms
that are currently moving into the I-25 area will continue to
expand into a strong cluster/line of activity moving into the
evening hours as it continues towards Nebraska. With Derecho
composites 1-2 and MCS maintenance up to 60, the likelihood we
see activity becoming linear and a widespread wind risk are
becoming higher and higher. But some low to mid level wind shear
could be enough to support updrafts of large hail, as well as
the support for a very isolated tornado (with a linear based
embedded rotation also not out of the question). Activity
presses through Nebraska through the evening hours, with storms
expected to exit our CWA by the late evening into the early
nighttime hours. Clearing is expected overnight, but with the
trough remaining over the region alongside a moist airmass,
another round of strong to severe activity is anticipated on
Saturday. This time though with notable warming and some
declining moisture, dewpoints may drop a bit further across
Laramie County and along I-25, leading to the primary severe
risk further to the north and east where moisture should still
remain a bit higher with dewpoints into the 50's to 60's. Storms
are expected to fire during the afternoon around or just east of
I-25, with large hail and winds the primary risks once again.
This time the environment should be a bit more supportive of
hail with some isolated supercells to clusters of storms likely,
though storm motions are still anticipated to quickly propagate
the storms east-northeastward and out of the CWA through the
evening hours.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 128 PM MDT Fri Jun 13 2025
Moving into the long term, the thunderstorm threat doesn't end
as we see daily risk of activity to end the weekend and start
the work week. The threat on Sunday continues to shift a bit
more north and eastwards, so thankfully the bulk of the
strongest activity should remain just outside of our CWA, but a
few severe storms cannot be ruled out. The notably warm
temperatures should also help to reduce our RH values and make
dewpoints descend a bit more west of I-25, keeping anywhere in
this area in general thunderstorms at best, but further east a
few stronger cells can't be ruled out. On Monday the ridge that
is primarily controlling the region should begin to break down,
but not enough to allow for a stronger severe risk to
overspread. A few marginally strong to severe storms are
possible, but the highest risk for severe activity still remains
just to our northeast. That all changes on Tuesday however, as
the ridge will fully breakdown and a stout shortwave trough will
move across the region, possibly even taking a negatively tilted
orientation at the upper levels. Temperatures will descend
notably as highs dive back down into the 70's, allowing
dewpoints to more closely align to our temperatures, and with
low level shear much stronger alongside expected instability, we
may see an even better day for severe weather across the area.
The one caveat though will be if we can get enough clearing to
initiate stronger storms, as the drop in temperatures should
allow more cloud cover which could limit stronger heating.
Still, enough breaks and gaps are possible, and so expect a
potentially stout day for severe weather.
After this though, the ridge builds back in with a vengeance,
and we'll see temperatures skyrocket through the end of next
week and moisture all but depart our CWA. A few showers or
storms could be possible on Wednesday for our northeastern
counties, but expect a drying trend with temperatures back into
the 80's and some 90's possible on Thursday. Into the extended
term just beyond this forecast, we're looking at significant
warmth, with highs into the low to mid 90's east of I-25. This
could be our last temperate weekend before summer rears its head
finally for our region.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1140 AM MDT Fri Jun 13 2025
Mostly VFR conditions expected over the next 24 hours. The
exception will be to any locations that see thunderstorms today,
where MVFR or lower conditions will be possible. Thunderstorms
expected to begin here in the next couple of hours, and will
spread eastwards through the afternoon and evening. Used PROB30
groups for KLAR/KCYS, with all four Nebraska terminals receiving
TSRA due to likely line of thunderstorms moving into these sites
with VRB winds from stronger gusts. Cloud bases will be mid
level as activity rolls through, lifting and dispersing
overnight into tomorrow morning. Winds generally 10-20 knots
with stronger gusts near any storms.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...CG
LONG TERM...CG
AVIATION...CG
Hazardous weather outlook, Jun 13, 1:50 PM MST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
250 PM MDT Fri Jun 13 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-142100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
250 PM MDT Fri Jun 13 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- Thunderstorm threat continues through the weekend, with a
daily risk of strong to severe activity expected.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
- Temperatures notably above average this weekend with highs 5
to 10 degrees warmer than normal.
- Strong to severe thunderstorms continue into next week with a
quick cool-off to bring us back to near normal before heating
back to well above normal late next week.
.Spotter information statement...
Spotters are encourage to report severe weather to the NWS.
In the hours before
Special weather statement, Jun 13, 11:55 AM MST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1255 PM MDT Fri Jun 13 2025
WYZ105-109-110-114-115-131945-
Shirley Basin WY-North Snowy Range Foothills WY-
Central Carbon County WY-Laramie Valley WY-Snowy Range WY-
1255 PM MDT Fri Jun 13 2025
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CARBON AND WEST CENTRAL
ALBANY COUNTIES THROUGH 145 PM MDT...
At 1254 PM MDT, Doppler radar was tracking gusty showers near Elk
Mountain, or 45 miles northwest of Laramie, moving northeast at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medicine Bow, Rock River, Elk Mountain, Nash Fork Campground,
Brooklyn Lake, Brooklyn Lake Campground, McFadden, Deep Creek
Campground, North Fork Campground, and Arlington.
This includes Interstate 80 in Wyoming between mile markers 250 and
291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 10631 4171 10658 4191 10645 4187 10597
4160 10585 4135 10595 4134 10627
TIME...MOT...LOC 1854Z 229DEG 17KT 4168 10632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NatoliSpecial weather statement, Jun 13, 12:48 PM MST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
148 PM MDT Fri Jun 13 2025
WYZ103>106-132030-
Shirley Basin WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Ferris/Seminoe/Shirley Mountains WY-
148 PM MDT Fri Jun 13 2025
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN CARBON...NORTHEASTERN
ALBANY AND SOUTHWESTERN CONVERSE COUNTIES THROUGH 230 PM MDT...
At 147 PM MDT, Doppler radar was tracking gusty showers along a line
extending from 8 miles northeast of Prior Flat Campground to 8 miles
east of Battle Mountain to 7 miles northwest of Wheatland Reservoir
Number 3. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shirley Basin, Prior Flat Campground, Windy Peak, Wheatland Reservoir
Number 3, Garrett, Dome Rock, Friend Park Campground, and Campbell
Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4206 10618 4232 10683 4243 10683 4243 10608
4260 10607 4231 10547 4190 10530 4184 10590
TIME...MOT...LOC 1947Z 258DEG 38KT 4230 10644 4214 10605 4193 10584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NatoliLocal storm report, Jun 13, 2:25 PM MST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
325 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Tornado 11 WNW Garrett 42.18N 105.80W
06/11/2025 Albany WY Emergency Mngr
Photos from emergency manager show EF-U
tornado touchdown in open ranchland. No
damage reported. Location estimated from
photos, radar, and topographic maps.
&&
MACLocal storm report, Jun 13, 2:31 PM MST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
331 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Tornado 12 NW Hillsdale 41.35N 104.61W
06/12/2025 Laramie WY Trained Spotter
Photos from storm spotter show damage
consistent with a short-lived EF-1 tornado.
Damage to fencing, tree limbs down, and a
flipped and lofted cattle trailer were sent
to the NWS. Time estimated from radar.
&&
MACLocal storm report, Jun 13, 2:53 PM MST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
353 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Gst Glendo 42.50N 105.02W
06/13/2025 M60 MPH Platte WY CO-OP Observer
Observer reported nickel sized hail and wind
gusts of 60 mph.
&&Local storm report, Jun 13, 3:36 PM MST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Hail Scottsbluff 41.87N 103.66W
06/13/2025 M0.75 Inch Scotts Bluff NE Broadcast Media
KNEB broadcaster reported accumulating
nickel sized hail and torrential rainfall of
0.40 inches in 5 minutes.
&&